Alert archive / Minnesota / Areal Flood Warnings in 2010
Areal Flood Warning 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 14, 2010, 2:08 PM CDT for Scott County, Minnesota. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2010, 2:08 PM CDT (19:08 UTC)
- Expired
- Mar 15, 2010, 2:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 14, 12:44 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 14, 12:44 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 PM CDT SUN MAR 14 2010
.UPDATE...
ADDED 18Z TAF DISCUSSION BELOW.
&&
.DISCUSSION...
MAIN FORECAST CONCERNS DEAL WITH WEAK LIFT ACROSS WESTERN MN TODAY
WHICH WAS ASSOCIATED WITH A PV /POTENTIAL VORTICITY/ ANOMALY IN
THE WEAK FLOW ACROSS THE NORTHERN PLAINS. THIS ANOMALY IS ALSO
EVIDENT ON THE LATEST WV IMAGERY. ANOTHER CONCERN IS MUCH DRIER
AIR ADVECTING INTO THE EASTERN FA WHICH WILL PLAY HAVOC ON
TEMPERATURES IN THE FORESTED AREAS OF WEST CENTRAL WISCONSIN.
THESE AREAS MAY APPROACH 60 DEGREES DUE TO ABUNDANT SUNSHINE LATER
TODAY.
SHORT/MEDIUM RANGE MODELS ARE FAIRLY CONSISTENT WITH THIS WEAK
WAVE MOVING VERY SLOWLY EASTWARD ACROSS THE NORTHERN PLAINS/UPPER
MIDWEST IN THE NEXT 2-3 DAYS. BASICALLY THIS WAVE WILL AID IN
ENOUGH LIFT TO CAUSE SOME LIGHT SHOWER ACTIVITY ACROSS WESTERN MN
TODAY/TONIGHT...THEN ACROSS CENTRAL AND SOUTHERN MN BY
MONDAY/TUESDAY MORNING. DUE TO THE STRENGTH OF THIS SYSTEM AND NOT
A LOT OF MOISTURE...PRECIPITATION AMOUNTS WILL BE LIGHT. NOT UNTIL
MONDAY NIGHT/TUESDAY WILL ANOTHER SHORT WAVE ALLOW FOR THIS WEAK
SYSTEM TO MOVE SOUTH AND DECREASE THE OVERALL CLOUD COVER AND
PRECIPITATION CHANCES.
CONFIDENCE LEVEL REMAINS HIGH FOR THE UPCOMING PATTERN CHANGE BY
THE END OF THE WEEK. ALTHOUGH SOME SUBTLE DIFFERENCES ARE NOTED IN
THE AMOUNT OF MOISTURE AS A STRONG COLD FRONT MOVES THROUGH ON
THU/FRI...THICKNESS VALUES DROP SIGNIFICANTLY.
THE LATEST EC DOES SHOW THE MEAN ARCTIC VORTEX FURTHER SOUTH AND
WEST ACROSS CENTRAL CANADA BY LATE IN THE FORECAST PERIOD. WHICH
MEANS THAT COOLER CONDITIONS SHOULD PREVAIL AT LEAST FOR THE GREAT
LAKES REGION AFTER THE 18TH. THE LATEST NAEFS DOES SHOW AN OVERALL
DECREASE IN THE ABOVE NORMAL TEMPERATURES ACROSS WESTERN CANADA
AND INTO THE NORTHERN PLAINS FOR THE 22ND TO THE 29TH OF MARCH
TIME FRAME. THIS TREND HAS BEEN SHOW FROM PREVIOUS RUNS SINCE THE
7TH. THE BIGGEST CHANGE IN THE ENSEMBLES IS THE SHARP DECREASE IN
THICKNESS VALUES AFTER THE 18TH OF MARCH. ..JLT..
&&
.AVIATION.../18Z TAF ISSUANCE/
DRIER AIR FROM WI HAS PUSHED INTO EAST CENTRAL MN INCLUDING KMSP...
AND STRATUS CIGS HAVE CLEARED. FOR THE REST OF THE AFTERNOON INTO
THE EVENING...EXPECT VFR CONDITIONS WITH JUST FEW-SCT CLOUDS
010-020 FOR KSTC TO KMSP ON TO THE EAST. FOR WESTERN AREAS EXPECT
IFR TO LIFR CONDITIONS TO PERSIST IN THE HIGHER MOISTURE AND LOW
WIND FLOW REGIME. CONDITIONS TO DROP TO VLIFR FROM KRWF TO KAXN
LATE TONIGHT WITH ALSO AN INCREASE IN LIGHT RAIN AND DRIZZLE AT
THOSE SIGHTS. A LITTLE MORE PROBLEMATIC FOR CIG AND FOG POTENTIAL
EASTERN AREAS LATE TONIGHT. A DRY COLUMN WILL LIKELY LIMIT A CIG
DEVELOPMENT FOR KEAU BUT A CHANCE OF IFR VSBYS IN FOG. WILL KEEP
THE IDEA OF AN IFR CIG FOR KRNH AND KMSP. KSTC WILL BE CLOSER THE
LOW LEVEL MOISTURE AND LIFR CONDITIONS MORE LIKELY TO DEVELOP.
KMSP...VFR CONDITIONS WITH FEW-SCT010-020 INTO THE EVENING. FOG
DEVELOPMENT WITH IFR VSBYS POSSIBLE AFTER 04Z. DEVELOPMENT OF
LIFR CIGS A LITTLE MORE PROBLEMATIC BUT HAVE INCLUDED THIS
POSSIBILITY CONDITIONS SINCE WE WILL BE ON THE EDGE OF THE DEEPER
LOW LEVEL MOISTURE. CONDITIONS BECOMING VFR AGAIN BY 16Z-17Z.
LIGHT N WINDS THROUGH THE PERIOD BUT BECOMING MORE NW MONDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 2 PM CDT THIS AFTERNOON FOR BLUE EARTH-
BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-LE SUEUR-
MARTIN-NICOLLET-REDWOOD-RICE-STEELE-SWIFT-WASECA-WATONWAN-
YELLOW MEDICINE.
WI...NONE.
&&
JLT/JPRHazardous weather outlook, Mar 14, 3:53 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 AM CDT SUN MAR 14 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 353 AM CDT SUN MAR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST...MAINLY ACROSS WEST CENTRAL AND INTO SOUTHWEST MINNESOTA THIS MORNING. LOCALIZED FOG WILL BE FOUND ELSEWHERE IN THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RUNOFF FROM LAST WEEKS PRECIPITATION AND MELTING SNOW WILL CONTINUE TO FILTER INTO AREAS STREAMS AND CREEKS. THIS WILL ALLOW FOR THE CONTINUATION OF AREA RIVERS TO RISE OVER THE NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WATCHES AND WARNINGS ACROSS MINNESOTA AND WISCONSIN FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND OBSERVERS ARE URGED TO REPORT ICE JAMS OR FLOODING ALONG AREA CREEKS...STREAMS OR RIVERS TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE...OR LOCAL LAW ENFORCEMENT AGENCY. JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:19 PM CST | Dense Fog Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 10 more | 18 hr |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 30 days |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Dakota, Ramsey, Washington | 18 days |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Dakota, Washington | 18 days |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Todd | 7 days |
| Mar 14, 2:22 PM CDT | River Flood Watch | MPX | Stearns | 6 days |
Nearby
Areal Flood Warnings in Minnesota, 2010Every areal flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.